Colorado, 2014

High Wind in Colorado, March 31, 2014

March 31, 2014 · NWS PUB · 2 events in 2 counties and zones

High winds gusting in excess of 60 mph impacted western portions of El Paso County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

High winds gusting in excess of 60 mph impacted western portions of El Paso County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 30, 10:19 PM MST, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 30, 10:19 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1119 PM MDT SUN MAR 30 2014

.UPDATE...
ISSUED AT 812 PM MDT SUN MAR 30 2014

HUMIDITY VALUES HAVE CREPT UP TO AT OR ABOVE 15 PERCENT MOST
AREAS...SO LET RED FLAG WARNING EXPIRE ON SCHEDULE. WINDS STILL
VERY GUSTY MOST LOCATIONS...AND EXPECT STRONG WINDS TO CONTINUE
THROUGH THE NIGHT AS UPPER TROUGH MOVES ACROSS THE STATE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 250 PM MDT SUN MAR 30 2014

AS OF 2 PM...THE CLOUD COVER HAS KEPT SOME AREAS FROM GETTING THE
STRONG WINDS.  HOWEVER OTHER AREAS ARE REACHING RED FLAG CRITERIA.
IT IS MAINLY THE ARKANSAS RIVER VALLEY THAT HAS NOT SEEN THE STRONG
WINDS...HOWEVER WE MAY STILL SEE THE GUSTS DEVELOP THIS AFTERNOON.
THUS WL LEAVE THE RED FLAG WARNING AS IS.

AN UPR TROF OVR THE GREAT BASIN THIS AFTERNOON...WL MOVE INTO WRN CO
THIS EVENING AND THEN ACRS THE STATE OVERNIGHT.  A STRONG BORA FRONT
IS EXPECTED WITH THE PASSAGE OF THE UPR TROF AND THE NAM IS STILL
SHOWING 50-60KT H7 WESTERLY WINDS LATE TONIGHT.  COULD SEE SOME
SEVERE GUSTS ALONG THE EAST SLOPES OF THE MTNS...BUT FOR NOW WL JUST
MENTION THE STRONG WINDS IN THE FORECAST.  SHOULD SEE BREEZY TO
WINDY CONDITIONS IN MOST AREAS THRU THE NIGHT...HELPING TO KEEP
TEMPS RELATIVELY MILD. PCPN WL CONTINUE ALONG THE CONTDVD THIS
EVENING WITH MAYBE SOME ISOLD PCPN ALONG THE ERN MTS. LATE TONIGHT
PCPN CHANCES WL DECREASE...AND BY MORNING PROBABLY JUST THE CENTRAL
MTS WL STILL HAVE SOME ISOLD SNOW SHOWERS.

IN THE WAKE OF THE UPPER TROF...WINDS WL CONTINUE TO BE GUSTY
MONDAY...DECREASING LATE IN THE DAY AS THE UPR TROF GETS FARTHER
EAST AND A SHORTWAVE RIDGE BUILDS OVR THE STATE. THERE MAY STILL BE
A FEW SHOWERS OVR THE CENTRAL MTS THRU THE DAY...BUT ELSEWHERE IT
LOOKS QUITE DRY WITH RH VALUES BELOW 15 PERCENT...AND IT LOOKS LIKE
MUCH OF THE SERN PLAINS COULD AGAIN MEET RED FLAG CRITERIA SO WL
ISSUE A WARNING.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 250 PM MDT SUN MAR 30 2014

MODEL SOLUTIONS STILL INDICATING AN ACTIVE WEATHER PATTERN THROUGH
THE MIDDLE OF THE WORK WEEK. YESTERDAYS MODEL DIFFERENCES BETWEEN
THE LONG RANGE SOLUTIONS HAVE NARROWED AND TRENDED TOWARDS A
FURTHER NORTH STORM TRACK.

MONDAY NIGHT THROUGH TUESDAY NIGHT...BROAD SOUTHWEST FLOW AHEAD OF
AN APPROACHING SHORTWAVE TROUGH WILL SPREAD ACROSS COLORADO MONDAY
NIGHT. THIS WILL KEEP PERIODS OF LIGHT SNOW FALLING ALONG THE
CONTINENTAL DIVIDE THROUGH THE PERIOD. ACCUMULATIONS WILL
GENERALLY BE LIGHT WITH AROUND 1 TO 3 INCHES POSSIBLE OVER THE
CENTRAL MOUNTAINS...AND EVEN LESS OVER THE SAN JUAN RANGE. STRONG
SOUTHWEST WINDS ALOFT WILL MIX DOWN ACROSS THE PLAINS BY LATE
TUESDAY MORNING. THIS WILL CREATE STRONG WIND GUSTS...WITH
WIDESPREAD GUSTS IN EXCESS OF 35 MPH ACROSS THE EASTERN PLAINS.
HUMIDITY VALUES WILL BE LOW...HOVERING AROUND 10 PERCENT. THIS
COMBINATION WILL PRODUCE VERY DANGEROUS FIRE WEATHER CONDITIONS
FOR THE EASTERN PLAINS THROUGH TUESDAY AFTERNOON. IN ADDITION
THERE WILL LIKELY BE AREAS OF BLOWING DUST WHICH WILL CAUSE
REDUCED VISIBILITIES ON AREA ROADWAYS.

WEDNESDAY INTO THURSDAY NIGHT...MODELS IN BETTER AGREEMENT THIS
CYCLE WITH THE GFS AND NAM COMING IN ON A FURTHER NORTH STORM
TRACK...SIMILAR TO THE PREVIOUS AND CURRENT ECMWF SOLUTIONS. AS
THE SYSTEM TRACKS ACROSS UTAH INTO COLORADO ON WEDNESDAY EXPECT
SNOW TO INCREASE IN COVERAGE AND INTENSITY ALONG THE CONTINENTAL
DIVIDE AND SPREAD EAST INTO THE EASTERN MOUNTAINS AND PALMER
DIVIDE REGION BY WEDNESDAY AFTERNOON. CONTINUED STRONG SOUTHWEST
FLOW WILL PERSIST OVER THE EASTERN PLAINS THROUGH THE DAY
WEDNESDAY AHEAD OF A SOUTHWARD SURGING COLD FRONT OVER NORTHERN
COLORADO. WE WILL SEE NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF THE PLAINS AGAIN WEDNESDAY AFTERNOON. WINDS WILL BE GUSTY
HOWEVER HUMIDITY VALUES ARE FORECAST TO BE AROUND 15 PERCENT AND
WILL NEED TO BE WATCHED CLOSELY. THE MOST LIKELY AREA TO SEE THE
DANGEROUS FIRE WEATHER CONDITIONS WILL BE AREAS ALONG THE NEW
MEXICO BORDER.

THE UPPER SYSTEM WILL EJECT EAST ACROSS COLORADO WEDNESDAY NIGHT
INTO THURSDAY MORNING. THIS WILL SEND A COLD FRONT SOUTH ACROSS
THE EASTERN PLAINS WEDNESDAY NIGHT. LOW TO MID LEVEL FLOW BEHIND
THE FRONT HAS COME IN NORTHERLY WITH THE MODELS WHICH MAKES SENSE
GIVEN THE MORE NORTHERLY STORM TRACK. THIS WILL LIKELY LIMIT
PRECIPITATION CHANCES ACROSS THE PLAINS...WITH FAVORED AREAS OVER
THE PALMER DIVIDE...EASTERN MOUNTAINS AND RATON RIDGE SEEING THE
BEST POTENTIAL FOR AT LEAST A PERIOD OF MODERATE RAIN/SNOW.
PRECIPITATION OVER THE REST OF THE PLAINS WILL LIKELY BE LIMITED
TO THE FRONTAL PASSAGE AND DISSIPATE AS FLOW TRANSITIONS
NORTHERLY. SNOW AMOUNTS WILL DEPEND ON TEMPERATURES. SEVERAL WET
INCHES ARE POSSIBLE OVER THE EASTERN MOUNTAINS WHILE THE LOWER
ELEVATIONS SEE A RAIN/SNOW MIX. IF ATMOSPHERIC PROFILES COME IN
COLDER THAN CURRENTLY FORECAST...MORE AREAS COULD SEE SNOW INSTEAD
OF RAIN AND THIS WILL HAVE TO BE MONITORED. THIS SYSTEM IS A QUICK
MOVER AND EXITS INTO THE NORTHERN PLAINS THURSDAY MORNING. MODELS
HAVE PRECIPITATION DISSIPATING THROUGH THE DAY...WITH THE CENTRAL
MOUNTAINS AND EASTERN MOUNTAINS HANGING ON UNTIL THE AFTERNOON.

BEYOND THURSDAY...THERE IS A HIGH DEGREE OF MODEL UNCERTAINTY
BEYOND THURSDAY. WEAK NORTHWEST FLOW AND A BAGGY TROUGH OVER THE
DESERT SOUTHWEST MAY HELP TO KEEP LIGHT PERIODS OF MOUNTAIN SNOW
GOING THROUGH NEXT SUNDAY. CURRENT MODEL PROJECTIONS DO NOT HAVE
MUCH IN THE WAY OF DISTINGUISHABLE DISTURBANCES...SO PINPOINTING
ANY SPECIFIC PERIODS OF ENHANCED PRECIPITATION CHANCES IS LIMITED
AT THIS TIME. MOZLEY

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1111 PM MDT SUN MAR 30 2014

WINDS HOWLING ACROSS THE AREA TONIGHT...AS LINE OF WEAK
CONVECTION/VIRGA ALONG THE UPPER TROUGH AXIS HAS MOVED ACROSS THE
I-25 CORRIDOR 04-05Z...WITH GUSTS IN THE 40 TO 50 KT RANGE MANY
LOCATIONS. THINK PEAK WIND SPEEDS HAVE ALREADY OCCURRED...AND ALL
TAF SITES WILL SEE WINDS SLOWLY DIMINISH OVERNIGHT...THOUGH GUSTS
IN THE 30-40 KNOT RANGE WILL STILL BE LIKELY THROUGH SUNRISE. KPUB
WILL LIKELY BE THE WINDIEST TAF SITE OVERNIGHT...AS FLOW WILL
GRADUALLY BECOME ALIGNED WITH THE ARKANSAS VALLEY. PATCHY BLOWING
DUST MAY STILL DROP KPUB VIS INTO THE MVFR RANGE THROUGH 07Z-
08Z...BUT EXPECT VIS TO GRADUALLY IMPROVE TOWARD SUNRISE. STILL A
THREAT OF SOME -SHSN AND MOUNTAIN OBSCURATION THROUGH THE
NIGHT...ESPECIALLY NORTH OF KMYP. ON MONDAY...VFR CONDITIONS
EXPECTED OVER THE AREA...WITH GUSTY W-NW WINDS ALL TAF SITES INTO
THE EARLY AFTERNOON...BEFORE WINDS FINALLY DIMINISH TOWARD 00Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM MDT MONDAY FOR COZ222-
227>236.

&&

UPDATE...PETERSEN
SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Mar 30, 9:45 PM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1045 PM MDT SUN MAR 30 2014

COZ058>089-093>099-010445-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1045 PM MDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A WEATHER SYSTEM MOVING ACROSS COLORADO OVERNIGHT WILL BRING
SCATTERED SNOW SHOWERS TO THE MOUNTAINS...WITH LOCAL SNOWFALL
AMOUNTS OF 2 TO 6 INCHES POSSIBLE BY EARLY MONDAY MORNING ALONG
THE CONTINENTAL DIVIDE NORTH OF MONARCH PASS.

THIS WEATHER SYSTEM WILL CONTINUE TO PRODUCE GUSTY SOUTH TO
SOUTHWEST WINDS OF 35 TO 55 MPH ACROSS THE AREA THROUGH
EARLY MONDAY MORNING...WITH AREAS OF BLOWING DUST
LIKELY...ESPECIALLY ACROSS THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY...SEVERAL INCHES OF SNOW WILL BE POSSIBLE
ALONG THE CONTINENTAL DIVIDE DURING THIS PERIOD...ESPECIALLY NORTH
OF MONARCH PASS MONDAY NIGHT AND TUESDAY...AND AGAIN WEDNESDAY
AFTERNOON. ELSEWHERE...PERIODS OF HIGH FIRE DANGER AND BLOWING
DUST WILL BE POSSIBLE DURING THIS PERIOD.

SOMETIME LATE WEDNESDAY THROUGH EARLY FRIDAY...A PACIFIC STORM
SYSTEM WILL TRACK ACROSS SOUTHERN COLORADO BRINGING COLD...WIND
AND AT LEAST SOME RAIN AND SNOW TO MOST AREAS. RIGHT NOW...THE
PRIMARY IMPACT WINDOW LOOKS TO BE CENTERED AROUND EARLY THURSDAY.
HOWEVER...THE PRIMARY IMPACT PERIOD HAS BEEN SHIFTING BY AS MUCH
AS 24 HOURS IN RECENT MODEL RUNS...SO TIMING IS VERY UNCERTAIN.

ALSO...THE PRIMARY AREA OF IMPACT IS STILL IN QUESTION. SOME RUNS
HAVE FOCUSED ON THE PIKES PEAK AND PALMER DIVIDE REGION AS BEING
THE PRIMARY AREA OF IMPACT WHILE OTHERS HAVE HONED IN ON AREAS
FARTHER SOUTH ALONG THE WET MOUNTAINS AND ADJACENT I-25 CORRIDOR.

IN ANY EVENT...THERE IS POTENTIAL FOR SOME AREAS OF SOUTHERN
COLORADO TO SEE A SIGNIFICANT SPRING STORM WITH THIS EVENT. STAY
TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECAST
REVISIONS IN THE DAYS AHEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT ACROSS THE CENTRAL MOUNTAINS.

10/44

In the hours before

Special weather statement, Mar 30, 9:39 PM MST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1039 PM MDT SUN MAR 30 2014

COZ083-086-310645-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...CANON CITY...PENROSE...PUEBLO
1039 PM MDT SUN MAR 30 2014

STRONG SOUTHWEST WINDS GUSTING TO 50 MPH AT TIMES WILL CONTINUE
THROUGH MIDNIGHT ACROSS PUEBLO AND EASTERN FREMONT
COUNTIES...PRODUCING AREAS OF BLOWING DUST AND REDUCED
VISIBILITY. CONDITIONS WILL SLOWLY IMPROVE AFTER MIDNIGHT WITH
WINDS DECREASING...THOUGH SOME GUSTS OF 30 TO 40 MPH WILL STILL BE
POSSIBLE THROUGH SUNRISE.

COZ084-085-310645-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
1039 PM MDT SUN MAR 30 2014

STRONG SOUTHWEST WINDS WILL GUST TO 50 MPH AT TIMES THROUGH
MIDNIGHT...WITH SOME AREAS OF BLOWING DUST AND REDUCED
VISIBILITY...ESPECIALLY OVER RURAL AREAS OF EASTERN EL PASO
COUNTY. CONDITIONS WILL SLOWLY IMPROVE AFTER MIDNIGHT WITH
WINDS DECREASING...THOUGH SOME GUSTS OF 30 TO 40 MPH WILL STILL
BE POSSIBLE THROUGH SUNRISE.

COZ089-093-310645-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
1039 PM MDT SUN MAR 30 2014

STRONG SOUTHWEST WINDS WILL DEVELOP OVER OTERO AND CROWLEY COUNTIES
BY 11 PM...WITH A FEW GUSTS TO 50 MPH BETWEEN 11 PM AND 1 AM.
AREAS OF BLOWING DUST MAY DEVELOP...REDUCING VISIBILITY TO AROUND
A MILE AT TIMES INTO THE EARLY MORNING HOURS. CONDITIONS WILL
SLOWLY IMPROVE AFTER 1 AM WITH WINDS DECREASING...THOUGH SOME
GUSTS OF 30 TO 40 MPH WILL STILL BE POSSIBLE THROUGH SUNRISE.
Special weather statement, Mar 30, 11:45 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1245 AM MDT MON MAR 31 2014

COZ089-093>099-310900-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1245 AM MDT MON MAR 31 2014

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS OVER 50
MPH ACROSS CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES WILL
CONTINUE TO SPREAD EAST INTO KIOWA...BENT...PROWERS AND BACA
COUNTIES THROUGH 3 AM MDT. AREAS OF BLOWING DUST...REDUCING
VISIBILITY TO LESS THAN A MILE AT TIMES...CAN BE EXPECTED INTO THE
EARLY MORNING HOURS. CONDITIONS WILL SLOWLY IMPROVE AFTER 3 AM
WITH WINDS DECREASING...THOUGH SOME GUSTS OF 30 TO 40 MPH WILL
STILL BE POSSIBLE THROUGH SUNRISE.
Local storm report, Mar 31, 2:12 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
312 AM MDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     NON-TSTM WND GST 5 NE AIR FORCE ACADEMY  39.03N 104.80W
03/31/2014  M60 MPH          EL PASO            CO   TRAINED SPOTTER

&&

MW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
March 31, 3:00 AM MST to 10:00 AM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
March 31, 3:00 AM MST to 10:00 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503884, 503887.